Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 7, 2005, 12:43 PM CDT for Pope County, Saline County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2005, 12:43 PM CDT (17:43 UTC)
- Expired
- Aug 7, 2005, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Pope County, IL, Saline County, IL
The radar
The Paducah radar (KPAH), 60 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 AM CDT, 10 hours 8 minutes earlier.
Area forecast discussion, Aug 7, 2:35 AM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 AM CDT SUN AUG 7 2005 .DISCUSSION... CHALLENGE TO FORECAST REMAINS CONVECTION CHANCES THROUGH THE SHORT TERM AND DEGREE OF WARM UP DURING THE EXTENDED. PADUCAH RADAR STILL SHOWS SCATTERED STORMS ACROSS THE CWA EARLY THIS MORNING. LAPS DATA INDICATES MODERATELY UNSTABLE AIRMASS STILL IN PLACE...AND THE LATEST RUC INDICATES TWO DIFFERENT SHEAR AXES...ONE ACROSS SOUTHERN ILLINOIS AND ANOTHER ACROSS SEMO AND NORTHEASTERN ARKANSAS. BOTH ARE FORECAST BY THE RUC TO SWING SOUTH OR SOUTHEASTWARD THIS MORNING. ALSO SOME CONVERGENCE AT AROUND 800MB ON UP WAS NOTED BY LOOKING AT THE 00Z SOUNDINGS FROM KSGF AND KOHX...AND THAT COULD BE AIDING THE CONVECTION. WILL PROBABLY HAVE TO ADD A SLIGHT CHANCE TO THE MORNING GRIDS...WE WILL SEE AT PRESS TIME WHAT IS LEFT OUT THERE AND DECIDE THEN. UPPER AIR PATTERN STILL THE SAME TODAY...WITH MAIN WESTERLIES ACROSS THE U.S./CANADIAN BORDER AND A UPPER RIDGE PARKED OVER THE INTERMOUNTAIN WEST THAT STRETCHES EASTWARD INTO THE CENTRAL PLAINS. A WEAK SHORTWAVE OR TWO CAN BE SEEN ROTATING AROUND THIS UPPER HIGH ACROSS THE NORTHERN PLAINS. AND AN UPPER LOW REMAINS STAGNANT OVER THE DEEP SOUTH. THE NAM INDICATES THAT THE UPPER LOW IN THE SOUTH WILL MOVE SLOWLY TO THE NORTH DURING THE DAY TODAY...WHILE THE RIDGE AXIS HOLDS STEADY ACROSS THE CENTRAL PLAINS AND SPREADS INTO OUR NW COUNTIES. THE GFS IS MUCH FASTER BRINGING THE UPR LOW NORTH...AND POISES THE LOW OVER EASTERN TN BY TONIGHT...WHILE THE NAM WAITS UNTIL TUESDAY NIGHT TO PLACE THE LOW IN THAT LOCATION. THE NAM AND GFS STILL ADVERTISE THAT THE DEEPEST MOISTURE WILL BE ACROSS OUR SOUTHEASTERN COUNTIES. THE NAM AND GFS ALSO SHOWS A SHEAR AXIS ARCHING ACROSS THE CENTRAL PLAINS AND INTO ARKANSAS AND IS WEAKER AS IT STRETCHES UP INTO SEMO AND SOUTHERN ILLINOIS. THIS SHEAR AXIS...COMBINED WITH A FAIRLY UNSTABLE AIRMASS (LIFTED INDICES -3 TO -4 AND CAPES 2500 TO 3000 J/KG)...AND NO CAP OVER THE AREA...WILL SPELL SCATTERED AFTERNOON CONVECTION...ESPECIALLY ALONG AND SOUTH OF THE OHIO RIVER AND ALONG AND EAST OF THE MISSISSIPPI. NEW SWODY1 FROM SPC HAS MOST OF OUR AREA IN SLGT RISK...MENTIONING STEEP LOW LEVEL LAPSE RATES AND HIGH INSTABILITY COULD MEAN SOME DAMAGING WIND GUSTS AND MAYBE EVEN SOME HAIL. AND AGAIN...LIKE YESTERDAY...SOME PLACES WILL SEE SOME HEAVY DOWNPOURS. BY TONIGHT...TIME HEIGHT CROSS SECTIONS INDICATE THAT INTENSE DRYING WILL TAKE PLACE IN THE MID AND UPPER LEVELS. FOR MONDAY...THE NAM INDICATES THAT THE H50 RIDGE AXIS SLIPS A BIT FURTHER SOUTH AND LIES ACROSS THE FA BY AFTERNOON. WE REMAIN BETWEEN THE GULF COAST UPR LOW SYSTEM...WHICH WILL BE SITUATED SOMEWHERE IN THE TENNESSEE VALLEY...AND A SHORTWAVE MOVING SOUTH OUT OF THE UPPER MIDWEST...PUTTING US IN A BULLSEYE OF NVA. THE GFS IS A LITTLE FASTER IN BRINGING THAT SHORTWAVE SOUTH THOUGH. BUT BOTH MODELS REALLY SHOW THE BEST MOISTURE POISED ACROSS MAINLY WESTERN KENTUCKY...SO THAT SHOULD BE THE BEST LOCATION TO SEE ANY CONVECTION...ESPECIALLY SINCE WE REMAIN UNCAPPED AND UNSTABLE THERE. WILL MAINTAIN THE NW TO SE GRADIENT AND MAYBE EVEN LOWER POPS IN THE NW A TOUCH. BY TUESDAY...MODELS DIFFER ON THE DETAILS IN THE UPPER LEVELS. THE NAM SHOW NEARLY ZERO FLOW...WITH A WEAK SHEAR AXIS TO OUR NORTH. WHILE THE GFS INDICATES A BROAD TROF CENTERED OVER THE EASTERN PORTION OF THE FA...AND A SHORTWAVE MOVING SOUTH ACROSS US. BUT WITH THE MOISTURE REALLY SCOURED OUT IN ALL BUT THE SOUTHEASTERN SECTIONS OF THE FA...PLUS THE BEST INSTABILITY AND LIFT IS CONFINED TO THIS AREA...WILL HEDGE POPS HIGHEST THERE AND LOWER FURTHER TO THE NORTHWEST...MUCH LIKE MONDAYS POPS. FOR WED THROUGH THE END OF THE WEEK...MOISTURE APPEARS RATHER LIMITED AS UPPER HIGH BUILDS IN...SO LEFT FORECAST DRY. TEMPERATURES TODAY SHOULD BE SIMILAR TO YESTERDAY. BOTH THE GFS AND NAM SEEMED TO INITIALIZE A DEGREE OR SO TOO LOW WITH H850 TONIGHT...SO WILL GO SLIGHTLY ABOVE GUIDANCE NUMBERS FOR TODAY...PLUS WE DID GET INTO THE LOWER 90S IN SOME LOCALES YESTERDAY. TEMPS SHOULD GRADUALLY INCREASE OVER THE NEXT FEW DAYS...AS H850 TEMPS AND THICKNESSES RISE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && WIELGOS
Hazardous weather outlook, Aug 7, 3:42 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 342 AM CDT SUN AUG 7 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-081000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 342 AM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE QUAD STATE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...IN CONJUNCTION WITH A WEAK UPPER LEVEL DISTURBANCE FORECAST TO MOVE ACROSS THE REGION. THE COMBINATION OF THIS FEATURE...ALONG WITH DECENT MOISTURE AND INSTABILITY IN PLACE...WILL YIELD A CHANCE FOR THUNDERSTORMS. GIVEN THE WEAK WIND FIELDS ALOFT...MOST STORMS WILL BE SLOW MOVING AND COULD PRODUCE ISOLATED RAINFALL AMOUNTS IN EXCESS OF ONE INCH IN AN HOUR. THIS RAIN WILL PRODUCE LOCAL PONDING OF WATER ON ROADWAYS AND FILL CREEKS AND DITCHES QUICKLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY...WITH THE BEST CHANCE OF STORMS MAINLY IN THE AFTERNOON HEAT OF THE DAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Hickman | 33 min |
| Aug 7, 1:33 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.